MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Codes Malposition of Device (2616); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Chest Pain (1776); Pneumothorax (2012); Low Oxygen Saturation (2477); Cough (4457)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient was admitted to the hospital (b)(6) 2024.Initially intubated (b)(6) 2024 with ogt (oral gastric tube) in place, extubated.On "(b)(6) 2024 and ogt was pulled upon extubation (b)(6) 2024 attempted cortrak placement.At time of placement patient (pt) was on 50l heated high flow o2 (oxygen) plus 15l o2 via mask.Per clinician placing tube, [patient] was coughing/moving during placement.On last placement attempt, [patient] [complained of] pain on [right] side, clinician states they felt resistance, final tracing appears to show feeding tube tip enter the [right] lung then entire feeding tube was immediately removed, [patient's] o2 stats dropped to high 70s - low 80s, tachypneic (30-40 bpm [beats per minute]), [patient] was intubated at 1407 on (b)(6) 2024, chest [x-ray] obtained, radiologist interpretation: interval development of a small the moderate right-sided pneumothorax with the pleural surface approximately 3 cm from the apex.Chest tube placed (b)(6) 2024, then replaced [due to] malposition and replaced a second time on (b)(6) 2024 (three chest tubes total).As of (b)(6) 2024 [patient] remains intubated with ogt and chest tube in place.Hospital policy for initial feeding tube confirmation, chest x-ray.".
 
Additional Manufacturer Narrative
Monitor, software 2.5.4.Receiver, model version 1.1.0.The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 12-dec-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 22122031, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 15-oct-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MINNETRONIX, INC.
1635 energy park dr.
saint paul MN 55108
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20915475
Report Number3011270181-2024-00131
Device Sequence Number12878319
Product Code KNT
UDI-Device Identifier00350770005843
UDI-Public(01)00350770005843(240)104720102
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K240965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number20-0950
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RU SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight94 KG